Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 51, Issue 2, Spring 2004  pp. 335-360.

Gaussian upper bounds for heat kernels of second-order elliptic operators with complex coefficients on arbitrary domains

Authors El Maati Ouhabaz
Author institution: Lab. Bordelais d'Analyse et Geometrie, CNRS, UMR 5467, Universite Bordeaux I, Cours de la Liberation, 33405 Talence, France

Summary:  We consider second-order elliptic operators of the type $ A = -\sum\limits_{k,j} D_{j} ( a_{kj}D_{k}) + \sum\limits_{k} b_{k}D_{k} - D_{k}(c_{k} \,\cdot) + a_{0}$ acting on $L^{2}(\Om)$ ($\Om$ is a domain of $\RR^d$, $d \ge 1$) and subject to various boundary conditions. We allow the coefficients $a_{kj}, b_{k}, c_{k}$ and $a_{0}$ to be complex-valued bounded measurable functions. Under a suitable condition on the imaginary parts of the principal coefficients $a_{kj},$ we prove that for a wide class of boundary conditions, the semigroup $({\rm e}^{-tA})_{t\ge0}$ is quasi-$L^p$-contractive ($1 < p < \infty$). We show a pointwise domination of $({\rm e}^{-tA})_{t\ge0}$ by a semigroup generated by an operator with real-valued coefficients and prove a Gaussian upper bound for the associated heat kernel.

Contents    Full-Text PDF